Alert archive / Indiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 55, NWS Chicago, IL

July 29, 20214 counties in Indiana; Kankakee County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 29, 2021, 3:45 AM CDT for 4 counties in Indiana; Kankakee County, Illinois. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2021, 3:45 AM CDT (08:45 UTC)
Expired
Jul 29, 2021, 4:45 AM CDT
In force
60 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Kankakee County, IL, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 56 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 3:48 AM CDTTSTM WND DMG1 N Portage, INNUMEROUS DOWNED BRANCHES. ONE BRANCH DAMAGED A CAR. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR.
Jul 29, 3:55 AM CDTTSTM WND DMG6 Se Chesterton, INPORTER COUNTY 911 DISPATCH REPORTS TREE BRANCHES DOWNED NEAR ANDERSONS VINEYARD. TIME ESTIMATED BY RADAR.
Jul 29, 4:00 AM CDTTSTM WND DMG3 S Valparaiso, INPORTER COUNTY 911 DISPATCH REPORTS TREE BRANCHES DOWNED NEAR INTERSECTION OF DIVISION ROAD AND SMOKE ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 1:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

147 
WUUS53 KLOT 290845
SVRLOT
ILC091-INC073-089-111-127-290945-
/O.NEW.KLOT.SV.W.0055.210729T0845Z-210729T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
345 AM CDT Thu Jul 29 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Kankakee County in northeastern Illinois...
  Northern Newton County in northwestern Indiana...
  Porter County in northwestern Indiana...
  Southern Lake County in northwestern Indiana...
  Northern Jasper County in northwestern Indiana...

* Until 445 AM CDT.

* At 344 AM CDT, severe thunderstorms were located along a line
  extending from Ogden Dunes to Crete to Channahon, moving southeast
  at 55 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Emergency management. Multiple reports of wind damage 
           across the Chicago metro.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Gary, Portage, Merrillville, Valparaiso, Hobart, Kankakee, Crown
  Point, Bourbonnais, Bradley, Chesterton, Cedar Lake, Lowell,
  Manteno, DeMotte, Hebron, Momence, Herscher, Wheatfield, Lake
  Village and Lake Station.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4101 8751 4100 8825 4120 8824 4121 8801
      4129 8801 4130 8753 4148 8723 4162 8723
      4171 8693 4122 8693
TIME...MOT...LOC 0844Z 316DEG 46KT 4163 8719 4146 8759 4141 8822 

HAIL...<.75IN
WIND...70MPH
 
$$

Kluber
4 follow-up statements
398 
WWUS53 KLOT 290902
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
402 AM CDT Thu Jul 29 2021

ILC091-INC073-089-111-127-290945-
/O.CON.KLOT.SV.W.0055.000000T0000Z-210729T0945Z/
Kankakee IL-Newton IN-Porter IN-Lake IN-Jasper IN-
402 AM CDT Thu Jul 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR KANKAKEE...NORTHERN NEWTON...PORTER...SOUTHERN LAKE AND NORTHERN
JASPER COUNTIES...

At 401 AM CDT, severe thunderstorms were located along a line 
extending from near Valparaiso to Lowell to near Wilmington, 
Illinois, moving southeast at 45 mph. These storms have a history of 
producing scattered severe wind damage in the Chicago metro.

HAZARD...70 mph wind gusts.

SOURCE...Emergency management.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Gary, Portage, Merrillville, Valparaiso, Hobart, Kankakee, Crown
Point, Bourbonnais, Bradley, Chesterton, Cedar Lake, Lowell, Manteno,
DeMotte, Hebron, Momence, Herscher, Wheatfield, Lake Village and Lake
Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4101 8751 4100 8825 4120 8824 4121 8801
      4129 8801 4130 8753 4148 8723 4162 8723
      4171 8693 4122 8693
TIME...MOT...LOC 0901Z 316DEG 40KT 4149 8701 4132 8741 4127 8804 

HAIL...<.75IN
WIND...70MPH
 
$$

FRIEDLEIN
035 
WWUS53 KLOT 290918
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
418 AM CDT Thu Jul 29 2021

ILC091-INC073-089-111-127-290945-
/O.CON.KLOT.SV.W.0055.000000T0000Z-210729T0945Z/
Kankakee IL-Newton IN-Porter IN-Lake IN-Jasper IN-
418 AM CDT Thu Jul 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR KANKAKEE...NORTHERN NEWTON...PORTER...SOUTHERN LAKE AND NORTHERN
JASPER COUNTIES...

At 417 AM CDT, severe thunderstorms were located along a line
extending from near Wanatah to near Shelby to near Herscher, moving 
south at 40 mph. These storms have a history of producing scattered 
wind damage in the Chicago metro.

HAZARD...60 mph wind gusts.

SOURCE...Emergency management.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Merrillville, Valparaiso, Kankakee, Crown Point, Bourbonnais,
Bradley, Chesterton, Cedar Lake, Lowell, Manteno, DeMotte, Hebron,
Momence, Herscher, Wheatfield, Lake Village, Lakes of the Four
Seasons, Winfield, Roselawn and Kouts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4101 8751 4100 8825 4120 8824 4121 8801
      4129 8801 4130 8753 4148 8723 4163 8693
      4122 8693
TIME...MOT...LOC 0917Z 344DEG 34KT 4146 8694 4116 8736 4113 8811 

HAIL...<.75IN
WIND...60MPH
 
$$

FRIEDLEIN
287 
WWUS53 KLOT 290930
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
430 AM CDT Thu Jul 29 2021

ILC091-INC073-089-111-127-290945-
/O.CON.KLOT.SV.W.0055.000000T0000Z-210729T0945Z/
Kankakee IL-Newton IN-Porter IN-Lake IN-Jasper IN-
430 AM CDT Thu Jul 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR KANKAKEE...NORTHERN NEWTON...SOUTHERN PORTER...SOUTHERN LAKE AND
NORTHERN JASPER COUNTIES...

At 429 AM CDT, severe thunderstorms were located along a line 
extending from near Kouts to Lake Village to near Herscher Illinois, 
moving south at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Kankakee, Bourbonnais, Bradley, DeMotte, Hebron, Momence, Herscher,
Wheatfield, Lake Village, Roselawn, Kouts, Limestone, St. Anne,
Chebanse, Aroma Park, Hopkins Park, Shelby, Essex, Sun River Terrace
and Bonfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4101 8751 4100 8825 4120 8824 4121 8801
      4123 8750 4146 8693 4122 8693
TIME...MOT...LOC 0929Z 006DEG 36KT 4135 8690 4112 8740 4106 8816 

HAIL...<.75IN
WIND...60MPH
 
$$

FRIEDLEIN
313 
WWUS53 KLOT 290942
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
442 AM CDT Thu Jul 29 2021

ILC091-INC073-089-111-127-290951-
/O.EXP.KLOT.SV.W.0055.000000T0000Z-210729T0945Z/
Kankakee IL-Newton IN-Porter IN-Lake IN-Jasper IN-
442 AM CDT Thu Jul 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR KANKAKEE...NORTHERN NEWTON...
SOUTHERN PORTER...SOUTHERN LAKE AND NORTHERN JASPER COUNTIES WILL
EXPIRE AT 445 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty 
winds and heavy rain are still possible with these storms through 
530 AM.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.

LAT...LON 4101 8751 4100 8825 4120 8824 4121 8801
      4123 8750 4146 8693 4122 8693
TIME...MOT...LOC 0941Z 316DEG 46KT 4125 8677 4102 8727 4096 8803 

$$

FRIEDLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:29 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 29, 1:29 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
129 AM CDT Thu Jul 29 2021

.MESOSCALE DISCUSSION...
125 AM CDT

A Severe Thunderstorm Watch has been issued for the entire
forecast area through 8 A.M., though this will very likely be
cancelled from northwest to southeast early as the MCS progresses
its way southward.

The convective evolution in southern Wisconsin has become more
noteworthy within the past hour, with more solid signatures of
severe wind, including isolated significant severe wind as well as
tornado threats (a maturing quasi-linear convective system). WFO
MKX VWP just prior to the convective line moving over had 0-1 km
helicity in excess of 250 m2/s2. The more balanced part of the
line segments with the low-level shear, as well as the strong
rear-inflow jet passing very near WFO MKX, will likely clip far
northeast Illinois (Lake and McHenry Counties and possibly
northern Cook County), and that's the area most concerning for a
potential widespread damaging wind threat between 2 and 3 A.M.

With widespread instability over the rest of the CWA (MUCAPE in
excess of 3,000 J/kg), the MCS should continue south-southeast
through a good portion of the CWA. The severe weather threat south
of I-80 becomes more uncertain, especially in Illinois. But these
systems often tend to persist longer in these moist environments,
so a buffer zone with the watch provided in coordination with
SPC.

MTF

&&

.SHORT TERM...
125 AM CDT

Through Friday...

The MCS by daybreak should be centered in northern Indiana and
back into some portion of northern Illinois. A severe threat by
that time will likely be isolated on the leading updraft-
downdraft convergence zone/outflow with less buoyancy south of
I-80. This boundary will likely be slowing as the cold pool
footprint gradually weakens. Some locally heavy rainfall will
probably be occurring during the morning commute in some
locations along and immediately behind this, so mainly south of
I-80.

Depending on the progression of the MCS through early this
morning, this will dictate how much of the southern CWA has
potential for redeveloping storms this afternoon. The cold front
will progress southward this afternoon, possibly over the southern
CWA catching up to the remnant outflow boundary from this
morning's convection. Dew points in the mid 70s areawide this
morning will pool along and south of the front this afternoon
south of I-80. Convective debris may limit solar insolation, so
reaching the upper 80s convective temperatures is somewhat
uncertain, but if that were to occur, there would be some severe
convective threat, namely winds and locally heavy rainfall. Any
storms along the front should shift south of the area by 5-7 p.m.

Otherwise for today, in the far southern CWA if less cloud debris
than anticipated and temperatures reach the lower 90s, heat index
readings may be right around 105. With the uncertainty in
convective effects, no Heat Advisory issued for that area.

As for dangerous swim conditions on Lake Michigan beaches, these
are expected at times this morning with the likely choppy
conditions in the wake of the MCS and possibly enhanced with a
wake low (one is already analyzed in central Wisconsin as of 1
AM). Behind the cold front, north-northeast winds will become
breezy in the afternoon, and continue into the evening near the
lake. Wind gusts of around 25 mph are expected, with a few gusts
to 30 mph on the lake front likely. So with the strong onshore
component at that time, the Beach Hazards Statement for all of
today and tonight into Friday continues as is.

Drier air will filter into the area through this evening and
continue for Friday. Highs look to be just shy of 80 for much of
the area on Friday.

MTF

&&

.LONG TERM...

Friday night through Wednesday...

123 AM...Only forecast concern remains a chance of thunderstorms
ahead of a cold front Saturday into Saturday night. Another cold
front will move south across the region Saturday night into Sunday
and there is a low chance for showers and a few thunderstorms
ahead of this cold front. There will likely be another area of
convection across portions of southern IA/northern MO into west
central IL Friday night into Saturday morning. This may remain
southwest of the area but blended low chance pops across this
area seem reasonable for now. High pressure will move across the
area Sunday into Monday with a rather cool airmass in place with
highs possibly only in the 70s both days. Temps rebound back into
the 80s by midweek. cms

&&

.AVIATION...
For the 06Z TAFs...

1229 AM...Primary forecast concerns include...

Thunderstorms early this morning.
Wind shift to northeast late this morning.
Possible mvfr cigs this morning.

A line of the thunderstorms over south central WI will continue
moving south into northern IL during the early morning hours.
Adjusted tempo timing a bit later based on current location and
movement. Scattered showers will be possible ahead and behind the
line of storms.

A northerly wind shift is expected with these storms. Depending
on how strong the line of storms is as it moves through the area,
there could be a wake low behind the thunderstorms which would
allow the potential for a stronger winds after the storms move
through. Thus, low confidence for winds for a few hours after the
storms end. In the absence of a wake low, westerly winds shifting
northwest by mid morning looks reasonable with some gusts into the
20kt range during this time period. A cold front will move south
across the area by early afternoon shifting winds to the northeast
and off the lake for the Chicago terminals. Gusts to 20kt look on
track for this afternoon as well and should slowly diminish this
evening. Ifr cigs/vis will be likely with the storms, but there
may be a period of sct/bkn mvfr cigs during the mid/late morning.
Confidence is low for prevailing mvfr cigs but maintained them for
a few hours in the mid/late morning. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104 until 7 PM Friday.

IN...Beach Hazards Statement...INZ001-INZ002 until 7 PM Friday.

LM...Small Craft Advisory...nearshore waters
     until 1 PM Friday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 28, 4:10 PM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
410 PM CDT Wed Jul 28 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-292115-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
410 PM CDT Wed Jul 28 2021 /510 PM EDT Wed Jul 28 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Elevated Damaging Wind Risk...up to 60 to 70 mph and possibly
     locally up to 75 mph in far northeast Illinois.
     Limited Tornado Risk.
     Limited Hail Risk...up to quarter to half dollar size.
  Limited Flooding Risk.

DISCUSSION...

Organized, severe thunderstorms will develop in Wisconsin this
evening and track southeast. These are likely to at least clip
northeast Illinois and far northwest Indiana between 12 AM and
5 AM, possibly as early as 11 PM into far northern Illinois. A
portion of the anticipated thunderstorm complex remains favored to
move directly into the outlook area during that time. Damaging
winds would be the most favored threat with these storms depending
on their track, as well as a period of very heavy rainfall that
could cause localized flooding.

The highest threat for damaging wind gusts within the outlook
area is approximately along and north of a South Beloit to
downtown Chicago to Chesterton Indiana line. Within this, there
is a threat for a localized corridor of significant severe gusts,
though the greater threat for this looks to be into southern
Wisconsin and western lower Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Severe Thunderstorm Risk south of Interstate 80.
  Limited Flooding Risk near and south of US-24.
  Limited Excessive Heat Risk, mainly south of I-80.
  High Swim Risk at Lake Michigan beaches.
Friday...
  High Swim Risk at Lake Michigan beaches.
Saturday...
  Limited Thunderstorm Risk.
Sunday...
  High Swim Risk at Lake Michigan beaches.

DISCUSSION:

Scattered thunderstorms may continue into Thursday morning,
shifting south of I-80 by afternoon. A few of these storms could
be severe.

High waves from the gusty storms overnight may continue into
Thursday morning, with waves then building in the afternoon behind
a cold front. This will create dangerous swimming conditions for
at least part of if not the entire day Thursday and through Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotter reports of any wind damage from late tonight are
  appreciated.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the southeast at 45 to 60 mph tonight.

LMZ740>745-292115-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
410 PM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Elevated thunderstorm wind gust risk...up to 50 to 60 knots.
     Limited Hail Risk...up to quarter to half dollar size.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk in the morning.
Friday...
  Hazardous conditions for small craft are likely.
Saturday...
  Limited Thunderstorm Risk.
Sunday...
  Hazardous conditions for small craft are likely.

Castro

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jul 29, 3:12 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
312 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     TSTM WND DMG     1 W BEACH PARK          42.43N 87.87W
07/29/2021                   LAKE               IL   911 CALL CENTER

            WIRES DOWN ON EVERGREEN AVENUE.

&&
Local storm report, Jul 29, 3:14 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
314 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     TSTM WND DMG     1 W WINTHROP HARBOR     42.48N 87.85W
07/29/2021                   LAKE               IL   911 CALL CENTER

            WIRES DOWN ON 11TH STREET.

&&
Local storm report, Jul 29, 3:18 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
318 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     TSTM WND DMG     ZION                    42.45N 87.83W
07/29/2021                   LAKE               IL   FIRE DEPT/RESCUE

            TREE LIMB BLOWN DOWN ON A HIGH VOLTAGE LINE
            AT 27TH STREET AND BETHEL BLVD.

&&
Local storm report, Jul 29, 3:21 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
321 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     1 SSE EAST DUNDEE       42.08N 88.26W
07/29/2021                   KANE               IL   EMERGENCY MNGR

            TREES DOWN COMPLETELY ACROSS THE ROAD NEAR
            ROUTE 25 AND SUNSET PARK DRIVE.

&&
Local storm report, Jul 29, 3:24 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
324 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 AM     TSTM WND GST     MIDWAY AIRPORT          41.79N 87.74W
07/29/2021  M54 MPH          COOK               IL   ASOS

&&
Local storm report, Jul 29, 3:30 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
330 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     MARINE TSTM WIND WILMETTE BUOY           42.13N 87.66W
07/29/2021  M47 MPH          LMZ740             IL   BUOY

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:58 AM CDTSevere Thunderstorm WarningLOTLake77 min
Jul 29, 1:16 AM CDTSpecial Marine WarningLOT3 hr
Jul 29, 1:23 AM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago82 min
Jul 29, 1:49 AM CDTSevere Thunderstorm WarningLOTLake, McHenry71 min
Jul 29, 2:14 AM CDTSevere Thunderstorm WarningLOTCook, DeKalb, DuPage, Kane76 min
Jul 29, 3:04 AM CDTSpecial Weather StatementLOTDeKalb56 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2021Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.